MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC WHITESTAR SIGNATURE PRO; UNIT, PHACOFRAGMENTATION

AMO MANUFACTURING USA, LLC WHITESTAR SIGNATURE PRO; UNIT, PHACOFRAGMENTATION
Model Number OPO73
Medical Device Problem Codes Complete Blockage (1094); Failure to Prime (1492); Suction Problem (2170)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 08/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported equipment presented prime excessive vacuum error 501 during the fourth patient procedure with the same kit on a patients left (os) eye.Customer informed that performed the exchange of the tubing pack, performed the prime/tune and when resuming the procedure, the error repeated and during the attempts, the incision burned.Customer informed that the surgery had to be completed on the backup equipment and lens was implanted in the capsular bag.Prime/tune test performed with the 2 kits used by the customer where error 501 was confirmed.
 
Additional Manufacturer Narrative
A request for patient demographics was requested.However, no additional information was received.Telephone number: (b)(6).Device evaluation: the system was evaluated by a field service engineer (fse).The fse performed the exchange of the tubing pack.Tested with two service kits without error.Checklist successfully completed.No equipment problem was identified.While at the customer site, the fse observed tubing pack failure/obstruction.Manufacturing record review: the manufacturing records for the device were reviewed.There were no discrepancies or non-conformances experienced during manufacturing.The system and its components met all specifications prior to being released.Conclusion; as a result, of the investigation there is no indication of a product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
Additional information: the field service engineer reported that according to the customer, the error occurred during the fourth surgery using the same pack, the customer replaced the pack (same lot) and informed that he performed the prime/tune successfully, however, when resuming the surgery the error occurred again.During the fse service, he was able to confirm the error in the (b)(4) packs used by the customer right when trying to perform the first prime/tune.When the fse testing with his (b)(4) service packs there was no failure and the service checklist was completed with values within the specified.H6 - type of investigation 4111.Based on the above information the following corrections were done: d4 - lot number, udi number, model number, expiration date and catalog number, h4 - manufacturing date, h5 - single use.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
H6 type of investigation - 3331.H6 investigation findings - 4248.H6 investigation conclusions - 61.Device evaluation: at the time of the investigation, product was not available for evaluation, therefore no testing could be performed.The reported event cannot be confirmed.Initial report indicates that the first of the two opo73 tubing packs had been reused on four patients - this device is intended for single use.If product is received and product evaluation is required, this investigation record will be reopened to document product evaluation results.Per device history records all devices meet material, assembly, and performance specifications at the time of product release.Based on the information obtained, there is no indication of product malfunction or product deficiency.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes.Returned to manufacturer on apr 25, 2024.Section h3.Device evaluated by manufacturer? yes.Device evaluation: the sealed product returned is not the suspect product that customer experienced issues with.Testing was performed as the returned product is of the same lot as the suspect product.A visual inspection of the returned product did not reveal any obvious defects or damage.Functional testing was performed and the result was found within specifications.The reported event could not be confirmed.Based on the information obtained, there is no indication of product malfunction or product deficiency.Johnson & johnson surgical vision will continue to monitor this type of complaint.Corrected data: upon further review it was determined that section h4 device manufacturer date in the supplemental mdr report, the date oct 21, 2021 was inadvertently provided.The correct date is oct 20, 2021.Therefore, this supplemental report is being submitted to provide the correct data.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
WHITESTAR SIGNATURE PRO
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15457746
Report Number3012236936-2022-02426
Device Sequence Number15167437
Product Code HQC
UDI-Device Identifier15050474602080
UDI-Public(01)15050474602080(17)241020(10)60325742
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K151636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2024
Device Model NumberOPO73
Device Catalogue NumberOPO73
Device Lot Number60325742
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer09/29/2022
11/09/2022
02/28/2025
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date10/27/2022
12/06/2022
03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OPO73 FUSION DUAL PUMP PACK LOT 60325742
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale